MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SYMMETRIC PDS PLUS SUTURE; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SYMMETRIC PDS PLUS SUTURE; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A404
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Ischemia (1942); Hernia (2240)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: ·ct scan confirmed symptoms of a hernia about one month after the surgery.·re-operation was performed about three months after the surgery.·the patient's current condition is stable.·it was unable to obtain information on whether the thread had broken.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: the event description is unclear: was the stratafix suture used for a wound dehiscence? or did a wound dehiscence occur post operatively? confirm the quantity of stratafix symmetric pds suture that led to ischemia, hernia and wound dehiscence.One suture? or 2 sutures? what is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of pancreaticoduodenectomy? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? what symptoms did the patient experience following the index surgical procedure? onset date? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what tissue dehisced? onset date/time of dehiscence? (# post op days) please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture barbs not engage in the tissue post op? were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a pancreaticoduodenectomy on an unknown date in (b)(6) 2025 and barbed suture was used to close the fascia.Recently, a wound dehiscence occurred.Given the passage of time and the natural degradation of the suture material, this incident does not constitute a product defect inherent to the suture itself.However, the attending physician noted that this type of failure¿specifically involving the suture knot¿had not been observed in previous cases.The physician hypothesized that the dehiscence may have been caused by ischemia resulting from the continuous suturing technique and suggested that this system might be unsuitable for wounds in patients with compromised conditions, such as those undergoing pancreaticoduodenectomy.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: g1 additional information was requested and the following was received: the event description is unclear: was the stratafix suture used for a wound dehiscence? unk.Or did a wound dehiscence occur post operatively? maybe yes.Confirm the quantity of stratafix symmetric pds suture that led to ischemia, hernia and wound dehiscence.One suture? or 2 sutures? unk.What is the surgeon¿s experience with this stratafix suture? unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.=>unk date of pancreaticoduodenectomy? unk the diagnosis and indication for the index surgical procedure? unk were any concomitant procedures performed? unk what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? unk what was the tissue condition (normal, thin, calcified, fragile, diseased)? unk for the original intended closure, how were all layers closed? unk what symptoms did the patient experience following the index surgical procedure? onset date? unk when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision?=>unk after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? unk did the surgeon then proceed with wound closure in the opposite direction of the first pass?=>unk was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? unk were two reverse stitches performed across the incision prior to closure? unk what tissue dehisced? unk onset date/time of dehiscence? (# post op days) unk please describe any surgical intervention required for the wound dehiscence including date and findings.Unk please describe the appearance of the suture during the second procedure.Unk did the suture break? if so, where was the break noted (termination, middle, end)? unk did the suture barbs not engage in the tissue post op? unk were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue?=>unk.Are photos available?=>unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?=>unk.Other relevant patient history/concomitant medications?=>unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event?=>unk what is the patient's current status?=>unk.Lot number? =>unk.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.

Brand Name
STRATAFIX SYMMETRIC PDS PLUS SUTURE
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24774902
Report Number2210968-2026-03434
Device Sequence Number14968721
Product Code NEW
UDI-Device Identifier10705031227699
UDI-Public10705031227699
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown